Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 151, NWS Morristown, TN

May 20, 2006Sevier County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 20, 2006, 12:21 AM EDT for Sevier County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2006, 12:21 AM EDT (04:21 UTC)
Expired
May 20, 2006, 1:15 AM EDT
In force
54 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Sevier County, TN

The radar

The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 12:09 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 430 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
430 m²/s²
0-3 km storm-relative helicity
877 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:00 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 19, 9:00 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
900 PM EDT FRI MAY 19 2006

.DISCUSSION...NO CHANGES. CURRENT FORECAST APPEARS TO BE ON TRACK AS
SOUTHERN APPALACHIANS REMAIN IN NORTHWEST FLOW BEHIND DEPARTING
UPPER LOW CURRENTLY OVER THE EASTERN GREAT LAKES. ANTICIPATE A
SERIES OF WEAK WAVES TRANSLATING THROUGH THIS NORTHWEST FLOW TO
TRIGGER SCATTERED CONVECTION THROUGH THE FIRST PERIOD. TEMPS APPEAR
REASONABLE BASED ON TRENDS AND LATEST MODEL GUIDANCE.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

LCM
Hazardous weather outlook, May 19, 3:15 PM EDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
315 PM EDT FRI MAY 19 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-201000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
315 PM EDT (215 PM CDT) FRI MAY 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION FROM THE
NORTHWEST LATER THIS EVENING...BRINGING SCATTERED SHOWERS AND
THUNDERSTORMS INTO THE AREA. SOME OF THESE STORMS MAY BECOME SEVERE
TONIGHT...BRINGING THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STATIONARY FRONT WILL LINGER AROUND THE TENNESSEE RIVER VALLEY
THROUGH NEXT WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY
(MAINLY DURING THE AFTERNOON AND EVENING HOURS). WHILE WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...SOME SEVERE STORMS
WILL BE POSSIBLE AT TIMES EACH DAY THROUGHOUT THE UPCOMING WEEK. THE
MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL
AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND POSSIBLY AT TIMES
THROUGHOUT THE WEEK.

DMG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 11:42 PM EDTSevere Thunderstorm WarningMRXScott33 min
May 20, 12:17 AM EDTSevere Thunderstorm WarningMRXKnox43 min
May 20, 12:23 AM EDTSevere Thunderstorm WarningMRXAnderson52 min
May 20, 12:24 AM EDTSevere Thunderstorm WarningMRXScott51 min
May 20, 12:38 AM EDTSevere Thunderstorm WarningMRXCampbell52 min
May 20, 1:10 AM EDTSevere Thunderstorm WarningMRXUnion50 min
May 20, 1:27 AM EDTSevere Thunderstorm WarningMRXKnox22 min
May 20, 1:51 PM EDTSevere Thunderstorm WarningMRXBledsoe24 min
May 20, 2:09 PM EDTSevere Thunderstorm WarningMRXSequatchie21 min
May 20, 2:16 PM EDTSevere Thunderstorm WarningMRXMeigs, Rhea29 min
May 20, 2:28 PM EDTSevere Thunderstorm WarningMRXHamilton32 min
May 20, 2:42 PM EDTSevere Thunderstorm WarningMRXMeigs, Rhea33 min
May 20, 2:53 PM EDTSevere Thunderstorm WarningMRXBradley, McMinn22 min
May 20, 3:14 PM EDTTornado WarningMRXBradley16 min
May 20, 3:14 PM EDTTornado WarningMRXBradley31 min
May 20, 3:16 PM EDTSevere Thunderstorm WarningMRXBlount, Knox44 min
May 20, 3:25 PM EDTTornado WarningMRXPolk50 min
May 20, 3:57 PM EDTSevere Thunderstorm WarningMRXBlount48 min
May 20, 4:02 PM EDTSevere Thunderstorm WarningMRXKnox, Sevier43 min
May 20, 4:17 PM EDTSevere Thunderstorm WarningMRXBradley, Polk43 min
May 20, 4:42 PM EDTSevere Thunderstorm WarningMRXCocke, Sevier33 min
May 20, 5:04 PM EDTSevere Thunderstorm WarningMRXBlount26 min
May 20, 5:11 PM EDTSevere Thunderstorm WarningMRXSevier34 min
May 20, 5:24 PM EDTSevere Thunderstorm WarningMRXGreene22 min
May 20, 5:36 PM EDTSevere Thunderstorm WarningMRXUnicoi, Washington24 min
May 20, 5:46 PM EDTSevere Thunderstorm WarningMRXBradley29 min
May 20, 6:32 PM EDTSevere Thunderstorm WarningMRXMarion, Sequatchie28 min
May 20, 7:02 PM EDTSevere Thunderstorm WarningMRXHamilton43 min
May 20, 7:24 PM EDTSevere Thunderstorm WarningMRXMarion24 min
May 20, 7:38 PM EDTSevere Thunderstorm WarningMRXJefferson36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.